This is a bit of an embarrassing question, but here goes...
I suffer with rather sluggish bowels, and although I try very hard to rectify this by drinking plenty of water and eating fibre, sometimes I take a senna laxative, especially if I'm starting to feel heavy and sluggish.
I know of course that having an upset stomach can cause the pill to become ineffective, and I also remember reading about a woman who became pregnant whilst on the pill due to eating too many sugar free mints! (the sweetner in question, called Sorbitol in the UK, is known to have a laxative effect in larger doses and there's a warning on the packet saying exactly that!)
So taking this into consideration, although I will always use condoms alongside the pill, I don't wish to potentially render the pill ineffective whenever I may take a laxative. Would it be sufficient to take a laxative several hours after the pill, giving it time to become absorbed into the bloodstream? Roughly how long should it take to be absorbed anyway?
As I said before, I'm very careful with laxatives as I'm aware of how the bowel can become "lazy" and reliant on them with too much use. I tend to use them only when I'm in discomfort.